Alert archive / Indiana / Wind Advisories in 2022
Wind Advisory 11, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Dec 2, 2022, 1:19 PM EST for 24 counties in Indiana; 8 counties in Ohio; 5 counties in Michigan. It took effect at Dec 2, 2022, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2022, 1:19 PM EST (18:19 UTC)
- In effect from
- Dec 2, 2022, 7:00 PM EST
- Expired
- Dec 3, 2022, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
All 37 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 27 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2377 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655 WWUS73 KIWX 021819 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 119 PM EST Fri Dec 2 2022 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203- 204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025- 030330- /O.NEW.KIWX.WI.Y.0011.221203T0000Z-221203T1500Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake, South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, North Webster, Leesburg, Wanatah, La Crosse, Union Mills, North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 119 PM EST Fri Dec 2 2022 /1219 PM CST Fri Dec 2 2022/ ...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 10 AM EST /9 AM CST/ SATURDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 7 PM EST /6 PM CST/ this evening to 10 AM EST /9 AM CST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...While a few wind gusts to 45 mph will be possible this evening, the greatest chance for higher gusts will come late tonight into early Saturday along and immediately behind the cold front, as well as closer to Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
467 WWUS73 KIWX 030112 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 812 PM EST Fri Dec 2 2022 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203- 204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025- 030915- /O.CON.KIWX.WI.Y.0011.000000T0000Z-221203T1500Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake, South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, North Webster, Leesburg, Wanatah, La Crosse, Union Mills, North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 812 PM EST Fri Dec 2 2022 /712 PM CST Fri Dec 2 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ SATURDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 7 PM EST /6 PM CST/ this evening to 10 AM EST /9 AM CST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind gusts of 45 to 50 mph have already been recorded. Wind gusts are expected to be strongest behind a cold front moving through early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
858 WWUS73 KIWX 030915 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 415 AM EST Sat Dec 3 2022 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203- 204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025- 031500- /O.CON.KIWX.WI.Y.0011.000000T0000Z-221203T1500Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake, South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, North Webster, Leesburg, Wanatah, La Crosse, Union Mills, North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 415 AM EST Sat Dec 3 2022 /315 AM CST Sat Dec 3 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING... * WHAT...Southwest winds 15 to 25 mph becoming northwest 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...until 10 AM EST /9 AM CST/ this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
035 WWUS73 KIWX 031441 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 941 AM EST Sat Dec 3 2022 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203- 204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025- 031545- /O.EXP.KIWX.WI.Y.0011.000000T0000Z-221203T1500Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake, South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, North Webster, Leesburg, Wanatah, La Crosse, Union Mills, North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 941 AM EST Sat Dec 3 2022 /841 AM CST Sat Dec 3 2022/ ...WIND ADVISORY WILL EXPIRE AT 10 AM EST /9 AM CST/ THIS MORNING... The threat for wind gusts over 45 mph has ended, therefore the Wind Advisory will be allowed to expire. Winds will slowly diminish through the remainder of the day. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Dec 2, 12:11 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 2, 12:11 PM EST, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1211 PM EST Fri Dec 2 2022 .SYNOPSIS... Issued at 534 AM EST Fri Dec 2 2022 Warmer today with increased clouds and winds today into tomorrow. Wind gusts up to 40 mph possible. Overnight tonight slight chance of light rain and or snow showers into Saturday, then again on Monday and Tuesday. && .SHORT TERM...(Today through Saturday) Issued at 305 AM EST Fri Dec 2 2022 Latest surface analysis has high pressure centered over the mid- Atlantic coast with developing low pressure over the northern Plains. Surface gradient to increase during the day today as low moves toward the western Great Lakes region resulting in gusty southerly flow this afternoon. Strong 50-60kt LLJ ahead of this system will bring low level WAA in the 900-800mb layer and associated capping inversion which will result in very shallow mixing depths around 1Kft and not expected to mix down stronger low level flow that would necessitate wind advisory. Nevertheless still very windy today with sustained winds 15-20mph with gusts up to 35-40mph. Southerly flow will also bring mild conditions today with highs 45-50F. Cold front approaching tonight will bring rain chances to the area. Best moisture return expected to remain south of our area keeping precip amounts light. Strong CAA behind the front on Saturday will see little diurnal change in temperatures as most locations will see their high occur at midnight and steady or falling temps during the day. && .LONG TERM...(Saturday night through Thursday) Issued at 305 AM EST Fri Dec 2 2022 Surface high pressure builds into the region to begin the long term period with quasi-zonal flow aloft which will bring a brief period of quiet weather. Flow aloft will then become more southwest early next week bringing another system into the area. NBM and GEFS means both indicating rain as the main precip type with afternoon timing on Monday and highs of 40-45F. Low confidence pattern sets up in days 5-7 with varying solutions among the deterministic models...high pressure building into the northern Great lakes/southern Canada and baroclinic zone ranging from the TN valley to the gulf coast...leaving plenty of uncertainty in northern extent of precip from boundary to our south. Weak signal in the GEFS mean for precip and resulting NBM solution has low chance POPs spread throughout this timeframe. With this uncertainty will plan to leave as is for now. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1211 PM EST Fri Dec 2 2022 Low level south-southwest will continue to ramp up this afternoon into this evening in advance of a cold front. Up to near 50 kts at 925 mb, but shallow mixing in this WAA regime should keep sfc gusts from getting out of hand into the evening. The better potential for brief gusts nearing 40 knots will be immediately along/behind the cold front later tonight, with winds diminishing (yet remaining breezy) post-frontal tomorrow. VFR otherwise into the early evening, with MVFR cigs expected to settle in with ongoing moisture advection overnight. A few showers will also accompany the frontal passage, with MVFR cigs to follow into Saturday AM. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 1 PM EST Saturday for LMZ043-046. && SYNOPSIS...Andersen SHORT TERM...JAL LONG TERM...JAL AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 2, 10:08 AM EST, 3 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 1008 AM EST Fri Dec 2 2022 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-031515- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1008 AM EST Fri Dec 2 2022 /908 AM CST Fri Dec 2 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Wind gusts up to near 40 mph this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-031515- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1008 AM EST Fri Dec 2 2022 ...GALE WARNING IN EFFECT UNTIL 1 PM EST SATURDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Outside of the gale watch, hazardous conditions to small craft are possible through Saturday.
Nearby
Wind Advisories in Indiana, 2022Wind Advisories in Ohio, 2022Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.